Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Sep 30, 2016, 4:44 PM MDT for Lincoln County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2016, 4:44 PM MDT (22:44 UTC)
- Expired
- Sep 30, 2016, 5:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Missoula, MT
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 195 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS85 KMSO 302244 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 444 PM MDT FRI SEP 30 2016 MTZ001-302315- KOOTENAI/CABINET REGION MT- 444 PM MDT FRI SEP 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL 515 PM MDT... AT 443 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF MOYIE SPRINGS...OR 21 MILES NORTHEAST OF BONNERS FERRY...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4900 11549 4878 11605 4899 11605 4900 11603 TIME...MOT...LOC 2243Z 231DEG 36KT 4891 11597 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Sep 30, 3:00 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 30, 3:00 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Missoula MT 300 PM MDT Fri Sep 30 2016 .DISCUSSION...A nice layer of dry air has given much of western Montana and northern Idaho a lovely, Indian Summer day with above normal temperature yet again. This abundant sunshine has lead to enhanced instability and helped kick off convection over south central Idaho and most recently, SW Montana. This trend will continue into the evening, with showers and isolated thunderstorms spreading north across many of the same places which saw storms last night. It is possible they may drift a bit farther to the north and impact the northern Bitterroot or even Missoula. There will be a brief lull in the activity before another round of showers moves into central Idaho and Montana during the pre- dawn hours Saturday morning. This activity is forming out ahead of a surface cold front that will slowly work its way through the Northern Rockies on Saturday. Models are generating most of the precipitation during the morning hours along the instability generated by this slow moving cold front. However additional showers, albeit a bit more localized in nature, are still possible Saturday afternoon. But by evening much of this activity should be either along or even east of the Continental Divide with clearing quickly moving in overnight. Some patchy fog may locally inhibit visibility across NW Montana with fog development farther south possible if heavier precipitation persists Saturday, sufficiently moistening the lower atmosphere. The clearing overnight will result in a rather crisp Sunday morning. But another round of showers are likely as a wave of moisture and instability, associated with a larger storm system digging along the Pacific coast, pushes north into the Northern Rockies. The consensus of the models is for the low pressure to swing through the Great Basin of Nevada/Utah then lift northeastward into central Montana/western North Dakota on Monday through Wednesday. The path of the system should cause wrap around precipitation to impact southwest Montana down into Lemhi County. The Butte/Pintlar area will receive the heaviest precipitation from this system with the Pintlar mountains seeing a few inches of new snow above 6000 feet. Temperatures will be running around 5 to 10 degrees below average for this time of year. The weather pattern will remain fairly active through the remainder of the week as another system approaches the region by Friday. The path and strength of this next system is still uncertain at this time. && .AVIATION...Scattered showers with isolated thunderstorms may possibly affect airfield operations at KBTM and KSMN through 10/0400. Brief downpours, brief gusty winds to 30 knots along with occasional lightning are possible. Elsewhere expect increasing clouds with isolated showers at KMSO and KGPI, but with little impact to aviation operations. Additional precipitation will move across the region very early Saturday morning with variably lower cloud decks. FROPA is anticipated to slowly occur at all TAF sites Saturday morning, but with minimally gusty winds or notable wind shift. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Sep 30, 4:44 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 444 PM MDT FRI SEP 30 2016 MTZ001-302315- KOOTENAI/CABINET REGION MT- 444 PM MDT FRI SEP 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL 515 PM MDT... AT 443 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF MOYIE SPRINGS...OR 21 MILES NORTHEAST OF BONNERS FERRY...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4900 11549 4878 11605 4899 11605 4900 11603 TIME...MOT...LOC 2243Z 231DEG 36KT 4891 11597
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.